Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

On pill. Started having heavy periods and severe cramps. Is this normal?

hi, i am concerned about my period. i have been on the pill over 8 months and have had no problems up to now. i finished my pack two weeks ago. had my break of 7 days before starting another. i realised this morning that i had missed 3 days as all last week i was caring for my poorly mum and forgot about them. i took the first two days then missed the next three, although i took another this morning, have came on my period again heavy and having cramping like period pains. i have been sexually active with my partner and just wandered if its normal for me to be bleeding again so soon? thanks.
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Since you have missed three pills in a row, this cycle is no longer protected. You needed additional protection. Also, this irregularity must have resulted in hormone imbalance and thus caused the bleeding. In the current scenario, exclude pelvic causes through a clinical evaluation and a sonogram. You may go for hormone supplements if the bleeding does not subside. Please see a specialist for further evaluation and management. Please use additional protection for the rest of the cycle. Take care.
Answered: Wed, 11 Mar 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor